Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Pack 1, day 2

So I started taking Diane yesterday and woke up in the middle of the night to throw up three times. Yay. Not sure if this is going to continue for months and months or not, but I'm definitely keeping my fingers crossed for "not".

When I was at the gynecologist I asked her what she thought about prescribing birth control for my acne as it seems to be hormonal. I break out all month long, but I always break out a whole lot more during both ovulation and PMS. She agreed and readily wrote me a prescription for six months.

tumblr_natzffO6dU1rv11vno1_250.jpgtumblr_natzffO6dU1rv11vno2_250.jpg

After my last ovulation, and it was so so so much worse the day before.

tumblr_nacj69rn4j1rv11vno1_250.jpgtumblr_nacj69rn4j1rv11vno2_250.jpg

My last PMS week, but it was so bad the day before this that I couldn't bring myself to document it because all I wanted to do was cry.

Lately my skin has been breaking out a lot more and it's been horrible. It's nowhere near as bad as things were a year ago, when my teenaged acne turned into fullblown adult acne that grew like a pimply beard all over my jaw, but it's still enough to make me more socially anxious and reluctant to go out and meet my friends. I'm having a harder time looking people in the eye and I just assume that all strangers around me when I'm out in public are looking at me with either pity or disgust.

I'm hoping that the initial breakout isn't too bad, but I've got a feeling that it might be... I've bought the Clearogen three step system and I'm hoping that it might be able to combat it, and I've got a tube of Duac that's a real lifesaver for whiteheads.

Also, I'm really really hoping that I don't vomit anymore.

Share this post


Link to post
Share on other sites

Diane and BP (benzoyl peroxide, which is the main ingredient clearogen uses also) do a GREAT job of keeping me clear. Just be patient, it takes several months to see improvement from Diane, but the Clearogen will help lots in the meantime.

:)

Share this post


Link to post
Share on other sites

I second what Kim28 posted! I'm doing the exact same thing except I also use clindamycin phosphate (which to this day I'm not sure really works?). It does take VERY long to kick in and you'll experience a lot of highs and lows. I remember my skin would be clear and then it would break out something awful and then go back to clear and this happened for months. But ultimately I'm clear now and I haven't been happier!

I never threw up on Diane but the first month it made me nauseous and gave me bad diarrhea shortly after taking it. It also increased my appetite a lot and made me kind of moody BUT it didn't last more than ~4 months. Stick with it!! :)

Share this post


Link to post
Share on other sites

Pack 1, Day 14

Glad to hear that it works after a while! I'm going to keep going and just push through the nausea until it passes. I've tried experimenting with when to take the pill in order to decrease it but I haven't been able to figure something great out yet. If I take it after dinner I feel nauseous before falling asleep, if I take it right before bed I wake up dizzy in the middle of the night (sometimes, not every night), if I take it in the morning I'm nauseous after a couple of hours... It's not every day though and it happens less frequently now than the first week, so maybe my body is getting used to it! I haven't thrown up again, but I've been close a couple of times.

I have slight hypochondriac tendencies so the fact that there is a heightened risk of blood clots is freaking me out. Sometimes my heart beats a little bit more rapidly and my mind immediately races to "omg I'm going to die" which doesn't exactly slow down my rate. Yesterday I could feel my leg kind of pulsing and I become convinced that this is it, I'm gone, even though it was probably completely unrelated as I was standing up and running around the entire previous evening. I'm going to keep an eye on myself and make sure to call a doctor if I'm convinced it's serious, but mostly it's just the added stress of knowing that there is a higher risk that isn't really doing me any favours.

Share this post


Link to post
Share on other sites

6 months later:

It cleared me up completely after about four months and it's been absolutely wonderful! I realized that I had to take the pill right before bed because sleeping through the nausea was what helped me most. I haven't gotten a single cyst since month three, my red marks are slowly fading now that there isn't anything new to leave a mark.

I've switched to Yasmin now to try to maintain my skin (it's still high in hormones, but slightly slightly lower) and I'm really hoping that this won't make my hormones crazy and cause too much change.

Share this post


Link to post
Share on other sites

So good to hear! I've just started my own log for Ginet which is another brand name for Diane, this made me feel more hopeful! I know you said you got clear after 4 months, but when did you notice your skin starting to improve rather than get worse?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×